As a result, the body produces antibodies that inflict cell damage, most commonly targeting joints, skin, kidneys and the nervous system. I recently started taking it in September and it seems like after about 5-10 minutes of taking it, I feel super tired and sleepy. Maybe try taking it with food and see if that helps. if your symptoms persist, you may need a change of dose. Join the group and find support for coping with lupus. I have read about the side effects and I do get the stomache discomfort but is the tiredness normal? but you may want to make sure your not taking too much. hugs I have been taking Plaquenil for quite a few years now, I don't think it's the Plaquenil making you tired...good ol' Lupus. I take 400mg a day and now 2 x Cyclosporin...to mention all the other stuff (I swear when I walk you can hear the rattle! Hi Phoebe, I have been on plaquenil for many years and have not experienced a sudden onset of fatigue after taking it. As Melissa stated plaquenil typically comes in 200mg tablets and 800 mg really seems like an aweful huge dose. Did your doctor tell you to take 2 tabs twice daily or you base on the label on your med bottle. Quit plaquenil breast cancer treatments Buy chloroquine plus proguanil Plaquenil alt levles Taking plaquenil while having infections I have a lot of symptoms from Plaquenil, but for me I only notice a slight change in how it affects me. I went off of it for two months, and my Lupus got way worse. When I went back on it helped, but it doesn’t do as much as I would like it too. All information contained within the Johns Hopkins Lupus Center website is intended for educational purposes only. Physicians and other health care professionals are encouraged to consult other sources and confirm the information contained within this site. In an effort to do that, I changed my diet about a month ago. I've been eating a LOT of gluten, in the form of grain foods like cereal bars and granola. In the last month my joint pain has been even worse than usual, the nausea has been more constant and I've been feeling drained and weak. I've also tried to take 1 pill every couple of hours and that still doesn't prevent the fatigue feeling.... I usually take one in the morning and one at night. So far, I don't see any difference, but I guess it takes time. You might want to double check with your rheumy or prescribing doctor to inquire about your current dose and advise of your symptoms. I don't think there is a 100 mg tab, unless it is specially compounded. I have to take two pills in the am and two pills i the pm...sometimes I almost want to just skip the dose in the morning because it makes me feel worse than if I don't take anything. If so, I have never heard of anyone being on 800mg of plaquenil. You can look up the therapeutic doses online and it will tell you the highest dose you can take. Maybe that is why you are so tired after taking them. Taking it with food stops you feeling sick, and yes it takes a long time to kick in... While those of us with lupus never truly find anything to relieve fatigue, plaquenil is suppose to help with fatigue rather than create more from what I understand. The most I have ever taken is 400mg, I am currently on 300mg. I think there is probably some error or misunderstanding or miscommunication going on. Does plaquenil make a virus worse Hydroxychloroquine Side Effects, Dosage, Uses, and More, Treating Lupus with Anti-Malarial Drugs Johns Hopkins Lupus. What happens when yoou stop taking hydroxychloroquine abruptlyHydroxychloroquine anesthesiaFatcs on chloroquine We are on the verge of a global pandemic and this particularly unknown vaccine will arrive too late even if successful in the clinic and won't stop the spread of the SARS-CoV2 virus. Even worse. Coronavirus There is still a glimpse of hope. Lupus coronavirus risk? lupus. Common Causes Of Lichen Planus You Should Know. Feb 09, 2012 I have never been told exactly what Plaquenil does for SLE. I just know my Rheumatologist put me on it. I stopped going to him because he was so negative and I lost an entire year with my family and friends because I was scared to death that being outside in the heat or cold would make me worse. I have a question to ask anyone on plaquenil. After taking it, does it make you feel all of sudden really tired? I recently started taking it in September and it seems like after about 5-10 minutes of taking it, I feel super tired and sleepy. I have read about the side effects and I do get the stomache discomfort but is the tiredness normal? SIDE EFFECTS. The following adverse reactions have been identified during post-approval use of PLAQUENIL or other 4-aminoqunoline compounds. Because these reactions are reported voluntarily from a population of uncertain size, it is not always possible to reliably estimate their frequency or establish a causal relationship to drug exposure.